Alert archive / Florida / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 29, NWS Miami, FL

June 26, 2019Broward County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 26, 2019, 4:40 PM EDT for Broward County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2019, 4:40 PM EDT (20:40 UTC)
Expired
Jun 26, 2019, 5:15 PM EDT
In force
35 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

County Broward County, FL

The radar

The Miami radar (KAMX), 69 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.7 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2019-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 811 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2019-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
811 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1300 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

619 
WUUS52 KMFL 262040
SVRMFL
FLC011-262115-
/O.NEW.KMFL.SV.W.0029.190626T2040Z-190626T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
440 PM EDT Wed Jun 26 2019

The National Weather Service in Miami has issued a

* Severe Thunderstorm Warning for...
  Broward County in southeastern Florida...

* Until 515 PM EDT.

* At 440 PM EDT, a severe thunderstorm was located near Mile Marker
  30 On Alligator Alley, or 17 miles west of Sunrise, moving
  southwest at 20 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Mile Marker 30 On Alligator Alley, East Toll Gate On Alligator
  Alley, Intersection Alligator Alley And Miami Canal and West
  Broward Rec. Area On Alligator Alley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.

&&

LAT...LON 2633 8051 2624 8041 2597 8059 2621 8079
TIME...MOT...LOC 2040Z 039DEG 16KT 2623 8055 

HAIL...0.88IN
WIND...60MPH
 
$$

HVN
1 follow-up statement
236 
WWUS52 KMFL 262101
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
501 PM EDT Wed Jun 26 2019

FLC011-262115-
/O.CON.KMFL.SV.W.0029.000000T0000Z-190626T2115Z/
Broward FL-
501 PM EDT Wed Jun 26 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR BROWARD COUNTY...

At 501 PM EDT, a severe thunderstorm was located over Mile Marker 30
On Alligator Alley, or 17 miles west of Davie, moving southwest at 15
mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Mile Marker 30 On Alligator Alley, East Toll Gate On Alligator Alley,
Intersection Alligator Alley And Miami Canal and West Broward Rec.
Area On Alligator Alley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Miami. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2626 8052 2620 8044 2597 8059 2617 8076
TIME...MOT...LOC 2101Z 022DEG 13KT 2616 8058 

HAIL...0.88IN
WIND...60MPH
 
$$

HVN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 4:08 PM EDT, 32 minutes earlier.

Area forecast discussion, Jun 26, 4:08 PM EDT, 32 minutes before
Area Forecast Discussion
National Weather Service Miami FL
408 PM EDT Wed Jun 26 2019

.DISCUSSION...
NEAR TERM (Rest of This Afternoon and Evening): another afternoon
of locally strong thunderstorms focusing over the interior and
Gulf coast with storm motion from NE to SW. This will focus
scattered to widespread storms over these same areas, although
eastward propagating outflow boundaries may trigger a few storms
back over portions of the east coast metro areas.

SHORT TERM (Tonight and Thursday): the fairly stagnant pattern of
high pressure over the Gulf of Mexico begins to break down as
strong mid/upper level high pressure builds from northern Mexico
to the high plains, with a downstream response of the subtropical
high pressure rebuilding over the western Atlantic. This pattern
shift will result in a deep E/SE wind flow setting up over South
Florida, leading to scattered showers and thunderstorms favoring
the East coast areas in the morning and midday hours, and the
interior and Gulf coast in the afternoon and evening on Thursday.
Despite this change in the deep layer winds, the Saharan Air Layer
(SAL) that has been over the area the past several days will
still hang around as there's still plenty of it to our E/SE which
will stream over the area. The lessening impact of the Gulf high
pressure area in combination with the influx of Atlantic air
across the area will lower Thursday's daytime temperatures to
values a little closer to normal (low to mid 90s instead of
mid/upper 90s), with heat index values likely below advisory
levels but still around 105 in the interior and Gulf coast. These
temperatures should still aid in providing sufficient instability
for a few strong afternoon storms over the interior and Gulf
coast, but maybe not as strong as the storms of the past few days.

Thursday night and Friday: the E/SE flow will become further
established as the western Atlantic high takes control of our
weather pattern. A similar precipitation pattern of scattered
night/morning East coast, and scattered to numerous afternoon and
evening storms over the interior and Gulf coast, with similar
intensity levels of the afternoon/evening thunderstorms favoring
the interior/Gulf coast areas. Temperatures will continue the
trend towards near normal levels. Still hot, but not abnormally
so.

Friday night and Saturday: a low/mid level trough embedded in the
deep easterlies is forecast to approach South Florida Friday
evening, then move northward through the area on Saturday. Deep
tropical moisture will accompany the trough and increase
precipitable water (PW) values to near or over 2 inches. As a
result, we expect rainfall coverage to be quite a bit higher from
late Friday night through Saturday. There could be some issues
with localized flooding during this time frame, especially over
the interior and western areas, and further details will be
addressed in future forecasts. The increased cloud cover and
precipitation will act to bring temperatures down to normal or
even perhaps a degree or two below normal, along with a reduction
in the SAL over South Florida.

LONG TERM (Sunday into Early Next Week): global models generally
agree on a large mid/upper level trough over the NE United States
and western Atlantic, which in turn weakens the Atlantic portion
of the subtropical ridge and re-developing the mid/upper high over
the Gulf of Mexico. Nothing out of the ordinary for the end of
June/beginning of July as far as coverage of showers and
thunderstorms expected during this period, and temperatures will
probably increase once again although probably not as high as what
we've had the past several days.

&&

.MARINE...
Coverage of showers and thunderstorms will be greatest over the
near shore Gulf waters through Friday, mainly in the late
afternoon and nighttime periods. As the trough approaches South
Florida on Friday, expect an increase in showers and thunderstorms
over the Atlantic waters, with good coverage of showers and storms
over all local waters on Saturday and through most of the upcoming
weekend. Wind will become E/SE and increase a little on Friday and
Saturday, but still looks like 15 knots or less along with seas 3
ft or less.

&&

.BEACH FORECAST...
Outside of periodic showers and thunderstorms, decent beach
conditions expected through Friday. Increasing E/SE winds may
increase the rip current threat for the Atlantic beaches on
Saturday.

&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  77  90  77  88 /  10  20  40  50
Fort Lauderdale  79  89  79  88 /  20  20  30  30
Miami            78  90  79  88 /  20  20  30  30
Naples           75  92  74  91 /  40  50  50  70

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 7 PM EDT this evening for FLZ067>070-075-168.

AM...None.
GM...None.
&&

DISCUSSION: 59/Molleda
MARINE: 59/Molleda
BEACH FORECAST: 59/Molleda
Hazardous weather outlook, Jun 26, 11:41 AM EDT, 4 hours 59 minutes before
Hazardous Weather Outlook for South Florida...UPDATED
National Weather Service Miami FL
1141 AM EDT Wed Jun 26 2019

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
270345-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1141 AM EDT Wed Jun 26 2019

...Afternoon Thunderstorms Possible Across South Florida...
...Heat Advisory: Palm Beach, Collier and mainland Monroe Counties...

This hazardous weather outlook is for South Florida.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Thunderstorms: Thunderstorms will be possible today across South
Florida, especially in the interior and Gulf coast areas this
afternoon. Lightning, small hail, localized street flooding, and
isolated damaging wind gusts are the primary hazards.

Waterspouts: There is a slight chance of waterspouts today,
especially over Lake Okeechobee.

Wind: There is a slight chance of damaging wind gusts, mainly in the
interior and along the Gulf coast this afternoon. Wind gusts of
around 55 mph are possible today.

Hail: Small hail is possible today with any thunderstorms across
South Florida.

Flooding: Localized flooding of roadways, especially in areas with
poor drainage, or in low laying places is possible today.

Temperatures: There is a Heat Advisory in effect for Collier, Palm
Beach, and mainland Monroe counties, where the heat index is
forecast to exceed 108 for two hours or more this afternoon.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Thunderstorm chances will continue with coverage increasing later
this week. The primary hazards are lightning, gusty wind, small hail,
and localized street flooding.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Local storm report, Jun 26, 1:20 PM EDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
120 PM EDT WED JUN 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             1 ESE OASIS RANGER STAT 25.86N  81.02W
06/25/2019  E0.75 INCH       COLLIER            FL   PUBLIC

            PENNY SIZE HAIL REPORTED AROUND 6PM TUESDAY ALONG
            TAMIAMI TRAIL.

&&

EVENT NUMBER MFL1900107

FISHER
Special weather statement, Jun 26, 2:57 PM EDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Miami FL
257 PM EDT Wed Jun 26 2019

FLZ067-261945-
Inland Palm Beach County FL-
257 PM EDT Wed Jun 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PALM BEACH COUNTY UNTIL
345 PM EDT...

* At 257 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Wellington, moving west at 10
  mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Wellington, Royal Palm Beach, Lion Country Safari Park, Loxahatchee
  Groves, The Acreage and Loxahatchee NWR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2687 8029 2653 8021 2644 8052 2681 8063
TIME...MOT...LOC 1857Z 070DEG 8KT 2662 8032

SPM
Special weather statement, Jun 26, 3:48 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Miami FL
348 PM EDT Wed Jun 26 2019

FLZ073-074-262030-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
348 PM EDT Wed Jun 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MIAMI-DADE COUNTY
UNTIL 430 PM EDT...

* At 348 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Tamiami, or 9 miles southwest
  of Hialeah, moving southwest at 5 mph.

* Small hail and winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Doral, Sweetwater, Tamiami, Kendale Lakes, Intersection Krome And
  Kendall Drive, Miccosukee Resort, Fountainbleau, University Park,
  The Hammocks, Olympia Heights, Kendall West and Fiu South Campus.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2588 8046 2578 8035 2560 8052 2580 8068
TIME...MOT...LOC 1948Z 056DEG 5KT 2580 8043

HVN
Special weather statement, Jun 26, 4:12 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Miami FL
412 PM EDT Wed Jun 26 2019

FLZ075-262045-
Mainland Monroe FL-
412 PM EDT Wed Jun 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MAINLAND MONROE
COUNTY UNTIL 445 PM EDT...

* At 412 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Middle Cape Sable, or near
  Northwest Cape Sable, moving southwest at 30 mph.

* Nickel size hail, excessive cloud-to-ground lightning, and winds in
  excess of 45 mph possible with this storm.

* Locations impacted include...
  Northwest Cape Sable, Flamingo and Middle Cape Sable.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2512 8117 2521 8125 2530 8124 2536 8111
      2517 8090 2516 8090 2513 8095 2513 8097
      2512 8100 2513 8105 2512 8107
TIME...MOT...LOC 2012Z 065DEG 26KT 2520 8110

SPM
Special weather statement, Jun 26, 4:25 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Miami FL
425 PM EDT Wed Jun 26 2019

FLZ067-071>073-262115-
Inland Broward County FL-Metro Broward County FL-
Inland Palm Beach County FL-Inland Miami-Dade County FL-
425 PM EDT Wed Jun 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BROWARD COUNTY UNTIL 515
PM EDT...

* At 425 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 10 miles north of Mile Marker 30 On
  Alligator Alley, or 14 miles west of Coral Springs, moving south at
  20 mph.

* Small hail and winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Weston, Mile Marker 30 On Alligator Alley, East Toll Gate On
  Alligator Alley, Intersection I-75 And U.S. 27, Intersection
  Alligator Alley And Miami Canal and West Broward Rec. Area On
  Alligator Alley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2638 8057 2633 8039 2595 8045 2607 8078
TIME...MOT...LOC 2025Z 015DEG 17KT 2630 8050

HVN

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 10:41 PM EDTSpecial Weather StatementMFLGlades49 min
Jun 26, 2:39 AM EDTHeat AdvisoryMFLCollier, Monroe, Palm Beach16 hr
Jun 26, 2:57 PM EDTSpecial Weather StatementMFLPalm Beach48 min
Jun 26, 3:48 PM EDTSpecial Weather StatementMFLMiami-Dade42 min
Jun 26, 3:53 PM EDTSpecial Marine WarningMFL37 min
Jun 26, 4:12 PM EDTSpecial Weather StatementMFLMonroe33 min
Jun 26, 4:13 PM EDTSpecial Marine WarningMFL32 min
Jun 26, 4:25 PM EDTSpecial Weather StatementMFLBroward50 min
Jun 26, 5:06 PM EDTSpecial Weather StatementMFLGlades54 min
Jun 26, 5:12 PM EDTSevere Thunderstorm WarningMFLBroward, Miami-Dade33 min
Jun 26, 5:19 PM EDTSpecial Weather StatementMFLMonroe56 min
Jun 26, 6:10 PM EDTSpecial Weather StatementMFLMonroe50 min
Jun 26, 6:49 PM EDTSpecial Weather StatementMFLCollier41 min
Jun 26, 7:20 PM EDTSpecial Marine WarningMFL25 min

Nearby

Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.